Alert archive / Pennsylvania / Flood Watches in 2008

Flood Watch 6, NWS Philadelphia/Mount Holly

March 18, 20084 counties in Pennsylvania; Sussex County, Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this flood watch at Mar 18, 2008, 4:04 PM EDT for 4 counties in Pennsylvania; Sussex County, Warren County, New Jersey. It took effect at Mar 19, 2008, 5:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2008, 4:04 PM EDT (20:04 UTC)
In effect from
Mar 19, 2008, 5:00 PM EDT
Expired
Mar 20, 2008, 4:15 AM EDT
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly
Flood severity
None

Counties Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 128 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2008-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2008-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KPHI 182004
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE MAR 18 2008

...FLOODING POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING...

NJZ001-007-PAZ054-055-061-062-191000-
/O.NEW.KPHI.FA.A.0006.080319T2100Z-080320T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
404 PM EDT TUE MAR 18 2008

...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF NORTHERN NEW JERSEY AND 
  PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW 
  JERSEY...SUSSEX AND WARREN. IN PENNSYLVANIA...CARBON...
  LEHIGH...MONROE AND NORTHAMPTON.

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING

* A STORM SYSTEM WILL MOVE THROUGH THE OHIO RIVER VALLEY AND INTO
  THE NORTHEAST THROUGH WEDNESDAY, BRINGING A COLD FRONT THROUGH
  THE REGION BY WEDNESDAY EVENING. RAIN WILL BEGIN TONIGHT, AND
  CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY AND INTO WEDNESDAY
  EVENING. THE POTENTIAL FOR HEAVY RAIN EXISTS WITH THIS SYSTEM,
  ESPECIALLY IF ANY THUNDERSTORM ACTIVITY DEVELOPS. RAINFALL
  AMOUNTS COULD TOTAL AS MUCH AS 1.5 TO 2 INCHES ACROSS MUCH OF THE
  AREA, WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. WITH THE
  GROUND ALREADY SATURATED DUE TO THE HEAVY RAINFALL OVER THE
  PAST SEVERAL WEEKS, AND WITH MANY LOCAL RIVERS AND STREAMS
  CONTINUING TO RUN RELATIVELY HIGH, IT WILL NOT TAKE MUCH TO
  CREATE FLOODING IN SOME AREAS. THIS IS ESPECIALLY TRUE FOR
  SMALLER CREEKS AND STREAMS, AS WELL AS LOW-LYING AREAS.

FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN
AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A
LOCATION THAT IS PRONE TO FLOODING... BE SURE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING
TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED...IS THROUGH
NOAA WEATHER RADIO ALL HAZARDS.

ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON
WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED 
HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR WEB 
SITE, WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT HAND 
MENU.


$$

ROBERTSON
5 follow-up statements
000 
WGUS61 KPHI 190104
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
904 PM EDT TUE MAR 18 2008

...FLOODING POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

NJZ001-007-PAZ054-055-061-062-191000-
/O.CON.KPHI.FA.A.0006.080319T2100Z-080320T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
904 PM EDT TUE MAR 18 2008

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND 
  WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND 
  NORTHAMPTON.

* FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING

* A STORM SYSTEM WILL MOVE THROUGH THE OHIO RIVER VALLEY AND INTO
  THE NORTHEAST THROUGH WEDNESDAY...BRINGING A COLD FRONT THROUGH
  THE REGION BY LATE WEDNESDAY EVENING. PERIODS OF RAIN WILL
  CONTINUE INTO WEDNESDAY EVENING. THE POTENTIAL FOR HEAVY RAIN
  EXISTS WITH THIS SYSTEM...ESPECIALLY IF ANY THUNDERSTORM
  ACTIVITY DEVELOPS LATE WEDNESDAY EVENING. RAINFALL AMOUNTS COULD
  TOTAL AS MUCH AS 1.5 TO 2 INCHES ACROSS MUCH OF THE AREA...WITH
  SOME ISOLATED HIGHER AMOUNTS POSSIBLE. WITH THE GROUND ALREADY
  SATURATED DUE TO THE HEAVY RAINFALL OVER THE PAST SEVERAL
  WEEKS...AND WITH MANY LOCAL RIVERS AND STREAMS CONTINUING TO RUN
  RELATIVELY HIGH...IT WILL NOT TAKE MUCH TO CREATE FLOODING IN
  SOME AREAS. THIS IS ESPECIALLY TRUE FOR SMALLER CREEKS AND
  STREAMS...AS WELL AS LOW-LYING AREAS.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN
AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A
LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING
TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED...IS THROUGH
NOAA WEATHER RADIO ALL HAZARDS.

ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON
WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR
WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT
HAND MENU.

$$

ROBERTSON/MPD
000 
WGUS61 KPHI 190816
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT WED MAR 19 2008

...FLOODING POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

NJZ001-007-PAZ054-055-061-062-192015-
/O.CON.KPHI.FA.A.0006.080319T2100Z-080320T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
416 AM EDT WED MAR 19 2008

...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
THURSDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND 
  WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND 
  NORTHAMPTON.

* FROM THIS AFTERNOON THROUGH THURSDAY MORNING

* A STORM SYSTEM WILL MOVE THROUGH THE OHIO RIVER VALLEY AND INTO
  THE NORTHEAST TODAY...BRINGING A COLD FRONT THROUGH THE REGION
  BY LATE TONIGHT. PERIODS OF RAIN AND SHOWERS WILL CONTINUE INTO
  TONIGHT. THE POTENTIAL FOR HEAVY RAIN EXISTS WITH THIS
  SYSTEM...ESPECIALLY IF ANY THUNDERSTORM ACTIVITY DEVELOPS
  TONIGHT. RAINFALL AMOUNTS COULD TOTAL AS MUCH AS AROUND 1.5 INCHES
  ACROSS MUCH OF THE AREA...WITH SOME ISOLATED HIGHER AMOUNTS
  POSSIBLE. WITH THE GROUND ALREADY SATURATED DUE TO THE HEAVY
  RAINFALL OVER THE PAST SEVERAL WEEKS...AND WITH MANY LOCAL
  RIVERS AND STREAMS CONTINUING TO RUN RELATIVELY HIGH...IT WILL
  NOT TAKE MUCH TO CREATE FLOODING IN SOME AREAS. THIS IS
  ESPECIALLY TRUE FOR SMALLER CREEKS AND STREAMS...AS WELL AS LOW-
  LYING AREAS.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN
AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A
LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE LATEST
FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING TO
HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED... IS THROUGH
NOAA WEATHER RADIO ALL HAZARDS.

ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON
WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR
WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT
HAND MENU.

$$

TFG
000 
WGUS61 KPHI 191951
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT WED MAR 19 2008

...FLOODING POSSIBLE THIS EVENING AND OVERNIGHT...

NJZ001-007-PAZ054-055-061-062-200500-
/O.EXT.KPHI.FA.A.0006.080319T2100Z-080320T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
351 PM EDT WED MAR 19 2008

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND 
  WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND 
  NORTHAMPTON.

* THROUGH LATE TONIGHT

* LOW PRESSURE OVER PENNSYLVANIA THIS AFTERNOON WILL TRACK TO THE
  NORTHEAST AND REACH NEW ENGLAND THURSDAY. PLENTY OF RAINS HAVE
  ALREADY OCCURRED OVER THE WATCH AREA AND MORE RAINS WILL COME
  TONIGHT BEFORE A COLD FRONT CROSSES THE AREA. SCATTERED
  THUNDERSTORMS MAY OCCUR WHICH WILL BRING SOME HIGHER RAINFALL
  TOTALS. BEFORE THE EVENT IS OVER, AROUND 1.5 TO 2.0 INCHES OF
  RAIN MAY FALL ACROSS THE WATCH AREA. SINCE THE GROUND OVER THESE
  AREAS WAS ALREADY QUITE WET DUE TO PAST STORMS, THE POTENTIAL
  FOR SOME FLOODING EXISTS. 

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN
AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT
A LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE
LATEST FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY
MOVING TO HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD
WARNING IS ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED...
IS THROUGH NOAA WEATHER RADIO ALL HAZARDS.

ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON
WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR
WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT
HAND MENU.

$$


PO
000 
WGUS61 KPHI 200053
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
853 PM EDT WED MAR 19 2008

...FLOODING POSSIBLE THIS EVENING AND OVERNIGHT...

NJZ001-007-PAZ054-055-061-062-200900-
/O.CON.KPHI.FA.A.0006.000000T0000Z-080320T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
853 PM EDT WED MAR 19 2008

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHERN NEW JERSEY AND PENNSYLVANIA...INCLUDING 
  THE FOLLOWING AREAS...IN NORTHERN NEW JERSEY...SUSSEX AND 
  WARREN. IN PENNSYLVANIA...CARBON...LEHIGH...MONROE AND 
  NORTHAMPTON.

* UNTIL 6 AM EDT THURSDAY

* LOW PRESSURE OVER NORTHEAST PENNSYLVANIA THIS EVENING WILL TRACK
  TO THE NORTHEAST AND REACH NEW ENGLAND TOMORROW. WHILE THE FIRST
  BATCH OF RAIN IS MOVING OFF THE COAST, A SECOND AREA IS FAST
  APPROACHING FROM THE WEST. SCATTERED THUNDERSTORMS MAY ALSO
  OCCUR WITHIN THIS SECOND BATCH LEADING TO HIGHER RAINFALL
  TOTALS. BEFORE THE EVENT IS OVER, AROUND 1.00 TO 1.25 INCHES OF
  RAIN MAY FALL ACROSS THE WATCH AREA WITH HIGHER AMOUNTS IN THE
  CONVECTION. SINCE THE GROUND OVER THIS AREA WAS ALREADY QUITE
  WET DUE TO PAST RAIN EVENTS, THE POTENTIAL FOR SOME FLOODING
  EXISTS.

A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN
AND RESULTANT FLOODING IN AND NEAR THE WATCH AREA. IF YOU ARE AT A
LOCATION THAT IS PRONE TO FLOODING...BE SURE TO MONITOR THE LATEST
FORECASTS AND STATEMENTS. BE READY TO TAKE ACTION BY MOVING TO
HIGHER GROUND IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS
ISSUED. A GOOD WAY TO RECEIVE A WARNING...IF ISSUED... IS THROUGH
NOAA WEATHER RADIO ALL HAZARDS.

ANOTHER WAY TO CHECK EXISTING AND FORECAST CONDITIONS ON
WATERWAYS THROUGHOUT OUR REGION IS TO MONITOR THE ADVANCED
HYDROLOGIC PREDICTION SERVICE /AHPS/ WHICH IS AVAILABLE ON OUR
WEB SITE...WEATHER.GOV/PHI. JUST CLICK THE AHPS ICON ON THE LEFT
HAND MENU.

$$

KRUZDLO
000 
WGUS61 KPHI 200815
FFAPHI

FLOOD WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 AM EDT THU MAR 20 2008

NJZ001-007-PAZ054-055-061-062-200915-
/O.CAN.KPHI.FA.A.0006.000000T0000Z-080320T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...ALLENTOWN...BETHLEHEM...EASTON
415 AM EDT THU MAR 20 2008

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHERN NEW JERSEY AND
PENNSYLVANIA HAS BEEN CANCELLED. THE RAIN IS OVER AND NO FLOODING
OF STREAMS OR RIVERS IS EXPECTED.

$$

TFG

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Mar 18, 11:28 AM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 18, 11:28 AM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EDT TUE MAR 18 2008

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND WILL MOVE OFFSHORE LATER TODAY. A
LOW PRESSURE SYSTEM OVER TEXAS WILL INTENSIFY AS IT MOVES SLOWLY
NORTHEAST. ITS WARM FRONT SHOULD MOVE NORTH TROUGH THE REGION
WEDNESDAY. IMPROVING BUT WINDY CONDITIONS ARE EXPECTED THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE DRY AIR CLOSE TO THE SFC SEEMS TO BE TAKING A BITE OUT OF ANY
PRECIP CHANCES FOR THE EARLY AFTERNOON. THE ECHOS ON NEARBY RADARS
OVER THE POCONOS ARE DRYING UP AND I HAVE NOT SEEN ANY -SN OR -RA
AT THE OBS POINTS. THE NEXT SHOT OF PRECIP UPSTREAM IS STILL
WORKING ITS AWAY ACROSS CENTRAL PA. OVERALL A FEW SPRINKLES ARE
POSSIBLE EARLY THIS AFTERNOON MOST AREAS, THEN A BETTER CHANCE OF
SOME -RA WEST TOWARD THE LATE AFTERNOON. THE LIKELY POPS WERE
RETAINED WEST WITH DECREASING POPS EAST. THE PRECIP WILL PROBABLY
BE RAIN ONCE IT BEGINS, BUT I DID HOLD ONTO A BIT OF -SN AT KMPO.
THE -PL IN THE EARLY TONIGHT FCST WAS LEFT IN THERE TOO. ITS
ALWAYS TRICKY WITH P-TYPE WITH THE DRY AIR AND THE MARGINAL TEMPS
AS THE PREVIOUS FORECASTER MENTIONED.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
CONTINUING THE PREVIOUS THOUGHT GETTING THE TEMPS RIGHT ON THE
POCONO PLATEAU IS TOUGH. THE FORECAST 925MB WINDS ARE FROM THE
SOUTH. THIS REDUCES THE CONFIDENCE LEVEL (WHICH IN THIS PTYPE CASE
IS NOT A BAD THING) TO ISSUE AN ADVISORY FOR FREEZING RAIN. THERE IS
ALSO THE POSSIBILITY THAT THE SLOWER WRF-NMM WILL BE RIGHT (ALTHOUGH
ID LEAN AGAINST IT) AND THAT THE STEADY PCPN WILL NOT ARRIVE BEFORE
TEMPERATURES HAVE A CHANCE TO HAVE A HIGHER FALLING POINT. ELSEWHERE
EVEN WITH THE EVAP COOLING DROP, TEMPS ARE FORECAST TO REMAIN ABOVE
FREEZING AND START RISING TOWARD MORNING. THERE IS A PRETTY SOLID
WAA SLUG FORECAST FOR THE OVERNIGHT AND WE KEPT THE LKLY/CAT POPS
ALL ZONES. BECAUSE WE BELIEVE GFS MOS HAS A BETTER HANDLE ON THE
SCENARIO ALOFT, WE WENT WITH THEIR TEMP GUIDANCE.

AS THE WARM FRONT LIFTS NORTH ON WED, OUR CWA SHOULD CATCH A BREAK
IN THE PCPN. RIGHT NOW THIS FAVORS THE EASTERN PART OF OUR CWA THE
MOST AND LOOKS TIMED FOR THE AFTERNOON. WE DID LOWER THE POPS FOR
WED AFTN AND CHANGED THE PRECIP PROFILE FROM STRATIFORM TO
CONVECTIVE. WITH 850MB TEMPS FORECAST TO BE 10C OR GREATER, WE COULD
REALLY BE SHORT SIDING OURSELVES WITH THE MAX TEMPS IF ANY SUN
APPEARS. WE DID HEDGE TOWARD THE WARMER ETA MOS.

HERE WE GO AGAIN WED NIGHT AS A JET STREAK IS FORECAST TO MOVE
ACROSS OUR CWA AS LOW LEVEL WINDS ARE FORECAST TO INCREASE TO 50 TO
65 KNOTS. THIS IS NOT AS ROBUST A SYSTEM AS THE ONE THAT  AFFECTED
OUR AREA ON MARCH 8TH. NEVERTHELESS,IT WILL HAVE TO BE WATCHED ON A
FEW FRONTS AS THOSE WINDS ARE STILL STRONG. RIGHT NOW THE GFS AND
WRF-NMM ARE NOT FORECASTING ANY SURFACE BASED CAPE AND THE FORECAST
INSTABILITY ALOFT IS BORDERLINE FOR THUNDER. WE INCLUDED THE
THUNDERSTORM CHANCES THRUT OUR CWA BASED ON THE INSTABILITY POCKET
THAT THE GFS IS FORECAST TO MOVE FROM WRN PA INTO NRN NJ.  THIS
WOULD PRECLUDE THUNDER FARTHER SOUTH WHICH RIGHT NOW WE DO NOT AGREE
WITH AND KEPT A CHANCE IN THERE ALSO.

THE SECOND ASPECT IS THE FLOODING ONE AS ANY HEAVY DOWNPOURS
ASSOCIATED WITH THE THUNDER COULD CAUSE FLOODING. THE REGION HAS HAD
A CHANCE TO RECOVER SOMEWHAT, BUT SOME OF THE COUNTY FLASH FLOOD
GUIDANCE (LEHIGH FOR ONE) REMAINS FAIRLY LOW. WE WILL HAVE TO SEE
HOW MUCH WAA RAIN WE GET BEFORE WEDNESDAY EVENING WHICH RIGHT NOW
APPEARS TO BE SPREAD OUT (IN TIME AND INTENSITY) ENOUGH TO NOT CAUSE
STREAM/RIVER FLOODING.

AS THE COLD FRONT MOVES THROUGH THE REGION IT IS POSSIBLE THAT THE
POCONOS COULD SEE A CHANGE TO SNOW BEFORE THE STEADY PRECIP ENDS.
THIS WAS DEPICTED IN THE LATEST GRIDS. LAST BUT NOT LEAST, THERE ARE
DIFFERENCES IN THE LOW PRES INTENSITY, BUT BETTER MODEL AGREEMENT
THAT ANOTHER ISALLOBARIC SURGE IS POSSIBLE LATE WEDNESDAY NIGHT INTO
THURSDAY MORNING THAT MIGHT WARRANT A WIND ADVISORY TO BE ISSUED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
WITH THE STRONG RIDGE OFFSHORE...THE SHORT WAVE OFFSHORE
THURSDAY...THE FLOW RETURNS TO THE HI INDEX PACIFIC FLOW WEVE SEEN
SO OFTEN THIS YEAR. EMBEDDED WITHIN THE FLOW IS MOISTURE FROM THE
PACIFIC THAT IS GOING TO REACH THE WESTERN PARTS OF OUR REGION BY
FRIDAY EVENING. SYSTEM HAS ENOUGH DYNAMICS ESPECIALLY BELOW 80H TO
BRING A MEASURABLE QPF EVENT. MEANWHILE, THE TEMPERATURES MAY BE
COLD ENOUGH FOR PART OF OUR CWA TO SEE AN ACCUMULATING SNOW BEFORE
THIS EVENT ENDS BY SATURDAY EVENING. THIS IS ESPECIALLY TRUE IF THE
FASTER GFS SOLUTION MOVES PRECIPITATION IN FRIDAY NIGHT. HIGH
PRESSURE WILL BUILD SOUTH FROM CENTRAL CANADA SATURDAY
NIGHT...SUNDAY AND MONDAY WHILE THE UPPER CYCLONE SPINS AROUND WITH
THE CENTER OVER JAMES BAY. OUR CHANGEABLE UPPER AIR PATTERN WILL
CONTINUE UNSETTLED FOR THE FOLLOWING WEEK. THE EUROPEAN MODELS ARE
STILL FORECASTING A SECOND SYSTEM LATER SUNDAY INTO MONDAY. WE DID
NOT CHANGE THE EXTENDED FOR NOW IN EITHER DIRECTION. THIS LOOKS LIKE
ONE OF THOSE ALAN KASPER ENERGY SPLIT FORECAST PROBLEMS. THE
STRONGER THE CLIPPER BECOMES SATURDAY, THE MORE IT HOGS THE
AVAILABLE ENERGY, THE STRONGER THE CLOSED LOW WILL BE IN EASTERN
CANADA, THE LONGER IT WOULD PERSIST AND THEN THE WEAKER AND MORE
SUPPRESSED THE NEXT SYSTEM WOULD BE. THIS IS GETTING TO THE TIME
FRAME WHERE THE EUROPEAN MODELS HAVE DONE BETTER THAN THE GFS THIS
COLD SEASON AND ONE OF THE REASONS WE DID NOT REMOVE THE MENTION OF
PRECIP.

TEMPERATURES THROUGH THIS PERIOD SHOULD BE BELOW NORMAL.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
MID AND HIGH CLOUDS APLENTY OVER THE TERMINALS THIS MORNING. THE
CLOUDS WILL LOWER AND THICKEN THIS AFTERNOON WITH RAIN ARRIVING
WEST LATE THIS AFTERNOON AND ALL AREAS TONIGHT. AMDS HAVE NOT BEEN
NEEDED SO FAR WITH THE TAFS, BUT NEW MET NUMBERS SHOW THAT THE LOW
CONDITIONS IN THERE FOR TONIGHT WILL PROBABLY BECOME A RELAITY.

OUTLOOK...
A STORM SYSTEM IS EXPECTED TO TRACK FROM THE LOWER MISSISSIPPI
VALLEY TUESDAY NIGHT NORTHEAST ACROSS THE TENNESSEE VALLEY
WEDNESDAY AND THEN ACROSS PENNSYLVANIA WEDNESDAY NIGHT, REACHING
COASTAL NEW ENGLAND THURSDAY. THE LOW WILL DRAG A COLD FRONT
ACROSS OUR AREA LATER WEDNESDAY NIGHT. LOW LEVEL WIND SHEAR MAY
OCCUR TONIGHT INTO WEDNESDAY. AND THERE IS ALSO A POSSIBILITY FOR
A FEW THUNDERSTORMS IN OUR SOUTHERN AREAS LATE WEDNESDAY INTO
EARLY WEDNESDAY NIGHT. HIGH PRESSURE WILL THEN BUILD INTO OUR
REGION THURSDAY INTO FRIDAY BEFORE A QUICK MOVING LOW MOVES IN
FROM THE WEST FRIDAY NIGHT INTO SATURDAY.

&&

.MARINE...
THE STRONG LOW PRESSURE SYSTEM WELL OUT OVER THE ATLANTIC CONTINUES
TO GENERATE LARGE LONG PERIOD SWELLS THAT ARE AFFECTING OUR OCEAN
WATERS SOUTH OF LITTLE EGG INLET. A WAVE HEIGHT OF 6.6 FT WITH A
PERIOD OF 10 SECONDS WAS REPORTED AT BUOY 44009 SHORTLY BEFORE 3 AM.
WHILE THE SWELLS ARE EXPECTED TO SUBSIDE SLOWLY TODAY, A
STRENGTHENING SOUTHEASTERLY FLOW WILL BUILD SEAS ONCE AGAIN TONIGHT
INTO WEDNESDAY AND SMALL CRAFT ADVISORIES WILL PROBABLY BE NEEDED
AGAIN, ESPECIALLY ON THE OCEAN AND LOWER DELAWARE BAY. SOUTHERLY
WINDS ARE EXPECTED TO INCREASE LATER WEDNESDAY AS A STORM SYSTEM
MOVES TO OUR WEST. EVEN THOUGH WINDS ABOVE THE SURFACE WILL CONTINUE
TO STRENGTHEN, THESE STRONGER WINDS ARE NOT EXPECTED TO REACH
THE SURFACE AS FORECAST SOUNDINGS KEEP A LOW-LEVEL INVERSION IN
PLACE THROUGH WEDNESDAY. AS A COLD FRONT MOVES ACROSS THE AREA LATER
WEDNESDAY NIGHT INTO THURSDAY MORNING, WE BEGIN TO LOSE THE
LOW-LEVEL INVERSION. ONCE THE WINDS SHIFT TO THE WEST AND COLDER AIR
ARRIVES ALOFT, THIS WILL ALLOW VERTICAL MIXING TO BE MAXIMIZED AND
WIND GUSTS MAY APPROACH GALE FORCE CONDITIONS ON THURSDAY. THE GUSTY
WINDS WILL PROBABLY CONTINUE INTO FRIDAY AS HIGH PRESSURE SLIDES TO
OUR SOUTH. A WEAK AND QUICK MOVING SYSTEM MAY THEN AFFECT OUR
WEATHER FRIDAY NIGHT INTO SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT THURSDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 7 AM EDT THURSDAY
     FOR ANZ450-451.

&&

SYNOPSIS...OHARA
NEAR TERM...OHARA
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...OHARA/RPW
MARINE...RPW
Hazardous weather outlook, Mar 18, 4:16 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT TUE MAR 18 2008

PAZ054-055-191000-
CARBON-MONROE-
416 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR SOME FREEZING RAIN THIS EVENING OVER THE
HIGHER TERRAIN. THERE IS A GREATER LIKELIHOOD FOR SOME SLEET OR
SNOW, ALTHOUGH LITTLE IF ANY ACCUMULATION IS EXPECTED. PLEASE LOOK
FOR FURTHER UPDATES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR SOME HEAVY RAIN AND POOR DRAINAGE FLOODING IS
POSSIBLE THROUGH WEDNESDAY NIGHT. WHILE THERE COULD BE SOME
SMALLER STREAM FLOODING, THE LARGER MAIN STEM RIVERS ARE EXPECTED
AT THIS POINT TO REMAIN WITHIN BANKFUL. THUNDERSTORMS WEDNESDAY
NIGHT COULD PRODUCE SOME STRONG GUSTY WINDS. ADDITIONAL STRONG
GUSTY WINDS MIGHT OCCUR LATER WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062-
067>071-191000-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
416 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE POTENTIAL FOR SOME HEAVY RAIN AND POOR DRAINAGE FLOODING IS
POSSIBLE THROUGH WEDNESDAY NIGHT. WHILE THERE COULD BE SOME
SMALLER STREAM FLOODING, THE LARGER MAIN STEM RIVERS ARE EXPECTED
AT THIS POINT TO REMAIN WITHIN BANKFUL. THUNDERSTORMS WEDNESDAY
NIGHT COULD PRODUCE SOME STRONG GUSTY WINDS. ADDITIONAL STRONG
GUSTY WINDS MIGHT OCCUR LATER WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452>455-191000-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
416 AM EDT TUE MAR 18 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-191000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
416 AM EDT TUE MAR 18 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 7 AM EDT
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-191000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
416 AM EDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

Nearby

Flood Watches in Pennsylvania, 2008Flood Watches in New Jersey, 2008Every flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.